Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Jul 1, 2017, 1:13 PM CDT for Waukesha County, Wisconsin. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2017, 1:13 PM CDT (18:13 UTC)
- Expired
- Jul 1, 2017, 1:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Milwaukee, WI
County Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 28 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 1:28 PM CDT | HAIL 0.75 | 1 Nne Merton, WI | DIME SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
208 WWUS83 KMKX 011813 SPSMKX Special Weather Statement National Weather Service Milwaukee/Sullivan WI 113 PM CDT SAT JUL 1 2017 WIZ058>060-065-066-011845- Dodge-Waukesha-Milwaukee-Ozaukee-Washington- 113 PM CDT SAT JUL 1 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OZAUKEE... NORTHWESTERN MILWAUKEE...NORTHERN WAUKESHA AND SOUTHERN WASHINGTON COUNTIES... At 110 PM CDT, a strong thunderstorm was located near Okauchee Lake, moving southeast at 30 mph. This storm has a history of producing dime size hail. Dime size hail is possible with this storm. Locations impacted include... Milwaukee, Waukesha, West Allis, Wauwatosa, New Berlin, Brookfield, Greenfield, Menomonee Falls, Mequon, Pewaukee, Brown Deer, Sussex, Hartland, Delafield, Elm Grove, Bayside, West Milwaukee, Okauchee Lake, Oconomowoc and Merton. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. If you are boating or swimming, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. LAT...LON 4310 8851 4327 8846 4321 8791 4295 8800 TIME...MOT...LOC 1810Z 284DEG 28KT 4317 8839 $$ SPM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jul 1, 11:50 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 1, 11:50 AM CDT, 1 hour 23 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 1150 AM CDT Sat Jul 1 2017 .UPDATE... Diurnal cumulus clouds will continue to develop and spread across the rest of the area into this afternoon. Weak differential cyclonic vorticity advection from passing 500 mb vorticity maxima should combine with weak low level confluence/convergence to generate scattered showers and isolated thunderstorms into this afternoon. Gusty west winds in the southwestern portions of the area should mix out dewpoints somewhat, which should push the showers/isolated storms mainly to the northern and eastern portions of the area later this afternoon. Southeast winds with lake breeze will linger this afternoon, though it may have some trouble pushing inland around and south of Milwaukee. Mild temperatures are expected inland, cooler near the lake. Wood && .MARINE... Expect lake breeze with southeast winds to continue this afternoon across the nearshore waters of Lake Michigan. Winds should increase into the 10 to 15 knot range this afternoon, with waves remaining in the 1 to 2 foot range. Wood && .PREV DISCUSSION... (Issued 722 AM CDT Sat Jul 1 2017) UPDATE... AVIATION(12Z TAFS)... Altocumulus over the southeast will exit this morning. Diurnal cumulus development will yield widely scattered showers moving in from the northwest late this morning. Perhaps a few thunderstorms during the afternoon. Hit or miss variety. Will continue to handle with VCSH. Otherwise, mainly VFR is expected during the daylight hours into Saturday evening. An area of showers will move into areas north and west of madison late tonight. Mainly vfr, although some patchy MVFR/IFR fog in river valleys late tonight. PREV DISCUSSION... (Issued 235 AM CDT Sat Jul 1 2017) DISCUSSION... Today and Tonight...Forecast Confidence is Medium... One upper shortwave will exit eastern Wisconsin by mid morning. Mid clouds and possibly a few light showers with it. A weak mid level trough moves across southern Wisconsin this afternoon. This will trigger widely scattered showers and a few thunderstorms during this time. The storms shouldn't be widespread enough to worry about canceling any outdoor plans. Low level lapse rates are rather steep, but mid levels are a little more stable. Therefore zero to 1 km mixed layer CAPE values are only around 400 joules/kg, but surface based CAPE is around 1700 Joules/kg. Winds are rather unidirectional with weak shear. Then a shortwave will drop down from the northwest and reach the lake superior region later tonight. The stronger 250 mb winds at the base of the trough will push across northern Wisconsin tonight. At 700 mb a 45 knot wind max, along with a 850 mb 30-35 knot wind max reaches central Wisconsin by sunrise Sunday. Moderate 700 mb upward motion reaches areas north and west of Madison. Little in the way of elevated CAPE. Sunday - Confidence...Medium Influence of the primary vort track is to our north though mid level flow will be cyclonic across our area. In the low levels a surface trough will move through in the afternoon. There is some instability with CAPE values proggd to be over 1k J/KG. Appears the timing of the low level trough with the better instability will be across the southeast CWA during the afternoon and evening hours so will have some chance POPS going for this. Monday - Confidence...Medium Mid level flow remains from the northwest though overall pattern shows only weak vorts in this pattern. Surface high looks to be in control with primary lower level forcing mechanisms to our south. Tuesday - Confidence...Low to Medium Varying solutions on handling of positive tilt mid level low across the middle of the country. the GFS and GEM have this feature further north into Iowa while the 12z ECMWF had kept this further south across the central Plains in the mid Miss Valley. However the latest Euro has trended to be more in line with the northern scenario. However the Euro is still keeping the precip to our south or west with high pressure holding things back. So the GFS and GEM suggest we could see some shra or maybe a tsra into our area through some lingering influence of the high could have a say on this. Wednesday - Confidence...Medium The GFS is a compromise solution between the dry ECMWF and very wet GEM. The surface low is furthest north on the GEM and furthest south on the ECMWF. So will need to keep the SHRA/isolated TSRA chances in place. Thursday - Confidence...Low to Medium Northwest mid level flow persists though influence of the mid level trough and surface low shifts to the east. There is some model discrepancies on whether precip will occur with a surface feature sliding southeast. The GFS is a little more robust with this and so will leave the Superblend POPS as is for now. Friday - Confidence...Low to Medium Northwest/southeast oriented baroclinic zone may serve as the focus for SHRA/TSRA development though details of this pattern are not consistent. The models do continue to show a rather pronounced northwest mid level flow. AVIATION(06Z TAFS)...Showers have dissipated and attention is now on prospects for ground fog during the overnight hours. Confidence in ground fog is shaky as mid/high clouds will likely tamper with radiational cooling conditions. At this time, expecting pockets of transient ground fog given moist boundary layer conditions and enough clearing from time to time, but eventually mid/high clouds win out. The forecast for Saturday has changed little. Diurnal cumulus development will yield widely scattered showers and perhaps a few storms during the afternoon. Hit or miss variety. Will continue to handle with VCTS in a few locations. Otherwise, mainly VFR is expected during the daylight hours of Saturday into Saturday evening. MARINE...Widely scattered showers and a few storms mainly from the late morning through the afternoon hours. Northwest or west until a lake Breeze develops this afternoon. Wind speeds below 20 knots. Waves should stay at/below 1-2 feet. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Wood Today/Tonight and Aviation/Marine...Hentz Sunday THROUGH Friday...Collar
Hazardous weather outlook, Jul 1, 3:30 AM CDT, 9 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 330 AM CDT Sat Jul 1 2017 WIZ046-047-051-052-056>060-062>072-020830- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 330 AM CDT Sat Jul 1 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Today and Tonight There is a slight chance of thunderstorms today. .DAYS TWO THROUGH SEVEN...Sunday through Friday There are mainly small chances for thunderstorms at times Sunday afternoon into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-020830- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 330 AM CDT Sat Jul 1 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight There is a slight chance of thunderstorms today. .DAYS TWO THROUGH SEVEN...Sunday through Friday There are mainly small chances for thunderstorms at times Sunday afternoon into next week. Collar www.weather.gov/mkx
In the hours before
Special weather statement, Jul 1, 12:07 PM CDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 1207 PM CDT SAT JUL 1 2017 WIZ058-059-064-065-011730- Dodge-Waukesha-Washington-Jefferson- 1207 PM CDT SAT JUL 1 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WAUKESHA... SOUTHWESTERN WASHINGTON...NORTHEASTERN JEFFERSON AND SOUTHEASTERN DODGE COUNTIES... At 1206 PM CDT, a strong thunderstorm was located over Watertown, moving east at 35 mph. At 1205 PM CDT, pea size hail was reported with this storm in Watertown. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Watertown, Pewaukee, Sussex, Hartland, Okauchee Lake, Oconomowoc, Merton, Lac La Belle, Ixonia, Ashippun, Lebanon, Nashotah, Oconomowoc Lake, Chenequa, Richwood, Mapleton, Stone Bank, North Lake, Holy Hill and Pipersville. LAT...LON 4312 8883 4326 8883 4328 8823 4310 8824 TIME...MOT...LOC 1706Z 274DEG 29KT 4318 8870 SPM
Special weather statement, Jul 1, 12:14 PM CDT, 59 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 1214 PM CDT SAT JUL 1 2017 WIZ057-058-011745- Dodge-Columbia- 1214 PM CDT SAT JUL 1 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COLUMBIA AND WEST CENTRAL DODGE COUNTIES... At 1214 PM CDT, a strong thunderstorm was located near Rio, or 12 miles north of Windsor, moving east at 25 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Columbus, Fall River, Rio, Arlington, Wyocena, Otsego, Doylestown and Danville. LAT...LON 4332 8939 4349 8934 4348 8889 4328 8893 TIME...MOT...LOC 1714Z 277DEG 21KT 4338 8928 SPM
Local storm report, Jul 1, 12:18 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1218 PM CDT SAT JUL 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM HAIL 1 WNW WATERTOWN 43.20N 88.74W
07/01/2017 E0.75 INCH JEFFERSON WI NWS EMPLOYEE
DIME SIZE HAIL.
&&
BHSpecial weather statement, Jul 1, 12:23 PM CDT, 50 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 1223 PM CDT SAT JUL 1 2017 WIZ058-059-064-065-011815- Dodge-Waukesha-Washington-Jefferson- 1223 PM CDT SAT JUL 1 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WAUKESHA... SOUTHWESTERN WASHINGTON...NORTHEASTERN JEFFERSON AND SOUTHEASTERN DODGE COUNTIES... At 1222 PM CDT, a strong thunderstorm was located over Watertown, moving east at 20 mph. At 1212 PM CDT, dime size hail was reported from this storm near Watertown. Winds in excess of 30 mph and dime size hail are possible with this storm. Locations impacted include... Watertown, Hartland, Delafield, Okauchee Lake, Oconomowoc, Merton, Lac La Belle, Ixonia, Ashippun, Lebanon, Nashotah, Oconomowoc Lake, Chenequa, Mapleton, Stone Bank, North Lake, Holy Hill, Pipersville, Monterey and Lake Lac La Belle. LAT...LON 4312 8877 4327 8876 4328 8829 4309 8830 TIME...MOT...LOC 1722Z 271DEG 15KT 4319 8870 SPM
Special weather statement, Jul 1, 1:13 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 113 PM CDT SAT JUL 1 2017 WIZ058>060-065-066-011845- Dodge-Waukesha-Milwaukee-Ozaukee-Washington- 113 PM CDT SAT JUL 1 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OZAUKEE... NORTHWESTERN MILWAUKEE...NORTHERN WAUKESHA AND SOUTHERN WASHINGTON COUNTIES... At 110 PM CDT, a strong thunderstorm was located near Okauchee Lake, moving southeast at 30 mph. This storm has a history of producing dime size hail. Dime size hail is possible with this storm. Locations impacted include... Milwaukee, Waukesha, West Allis, Wauwatosa, New Berlin, Brookfield, Greenfield, Menomonee Falls, Mequon, Pewaukee, Brown Deer, Sussex, Hartland, Delafield, Elm Grove, Bayside, West Milwaukee, Okauchee Lake, Oconomowoc and Merton. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. If you are boating or swimming, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. LAT...LON 4310 8851 4327 8846 4321 8791 4295 8800 TIME...MOT...LOC 1810Z 284DEG 28KT 4317 8839 SPM
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 12:07 PM CDT | Special Weather Statement | MKX | Waukesha | 23 min |
| Jul 1, 12:14 PM CDT | Special Weather Statement | MKX | Columbia | 31 min |
| Jul 1, 12:23 PM CDT | Special Weather Statement | MKX | Waukesha | 52 min |
| Jul 1, 1:40 PM CDT | Special Weather Statement | MKX | Washington | 35 min |
| Jul 1, 1:54 PM CDT | Special Weather Statement | MKX | Ozaukee | 21 min |
| Jul 1, 2:13 PM CDT | Special Weather Statement | MKX | Waukesha | 32 min |
| Jul 1, 2:53 PM CDT | Special Weather Statement | MKX | Fond du Lac | 37 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.